Alert archive / Georgia / Flood Watches in 2009

Flood Watch 5, NWS Atlanta, GA

May 2, 200912 counties in Georgia

NWS Atlanta, GA issued this flood watch at May 2, 2009, 4:04 PM EDT for 12 counties in Georgia. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
May 2, 2009, 4:04 PM EDT (20:04 UTC)
Expired
May 4, 2009, 3:51 AM EDT
In force
36 hr
Issued by
NWS Atlanta, GA
Flood severity
None

Counties Catoosa County, GA, Chattooga County, GA, Dade County, GA, Fannin County, GA, Floyd County, GA, Gilmer County, GA, Gordon County, GA, Murray County, GA, Towns County, GA, Union County, GA, Walker County, GA, Whitfield County, GA

The radar

The Northeast Alabama radar (KHTX), 120 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.1 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2009-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 50 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2009-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
50 J/kg
Mixed-layer CIN
-98 J/kg
Mixed-layer LCL
819 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

295 
WGUS62 KFFC 022004
FFAFFC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
404 PM EDT SAT MAY 2 2009

GAZ001>005-011-012-019-030415-
/O.NEW.KFFC.FA.A.0005.090502T2004Z-090504T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-CHATTOOGA-GORDON-FLOYD-
INCLUDING THE CITIES OF...CALHOUN...ROME
404 PM EDT SAT MAY 2 2009

...FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* FLOOD WATCH FOR A PORTION OF NORTHWEST GEORGIA.

* THROUGH MONDAY MORNING

* FLOOD WATCH FOR PORTIONS OF NORTHWEST GEORGIA HAS BEEN ISSUED
  DUE TO THE THREAT OF HEAVY RAIN EXPECTED THROUGH MONDAY MORNING. 

* OVER THE PAST 24 HOURS NORTHWEST GEORGIA HAS SEEN 1 TO 2 INCHES
  OF RAIN ASSOCIATED WITH A STALLED FRONTAL SYSTEM ACROSS THE
  TENNESSEE VALLEY. A FEW UPPER LEVEL DISTURBANCES ALONG THIS
  FRONT ARE EXPECTED TO MOVE ACROSS NORTH GEORGIA TONIGHT THROUGH
  MONDAY MORNING BRINGING ANOTHER 2 TO 2 AND A HALF INCHES OF RAIN
  TO NORTHWEST GEORGIA.

A FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR FLOODING
ESPECIALLY ALONG LARGER STREAMS AND RIVERS. IF YOU ARE IN THE
WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF
YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...AND BE
READY FOR ACTION IF FLOODING IS OBSERVED OR IF A FLOOD WARNING IS
ISSUED.

$$
5 follow-up statements
964 
WGUS62 KFFC 030453
FFAFFC

FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1253 AM EDT SUN MAY 3 2009

GAZ001>005-011-012-019-031300-
/O.CON.KFFC.FA.A.0005.000000T0000Z-090504T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-CHATTOOGA-GORDON-FLOYD-
INCLUDING THE CITIES OF...CALHOUN...ROME
1253 AM EDT SUN MAY 3 2009

...FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF NORTHWEST GEORGIA.

* THROUGH MONDAY MORNING

* FLOOD WATCH FOR PORTIONS OF NORTHWEST GEORGIA HAS BEEN ISSUED 
  DUE TO THE THREAT OF HEAVY RAIN EXPECTED THROUGH MONDAY 
  MORNING. 

* OVER THE PAST 24 HOURS NORTHWEST GEORGIA HAS SEEN 1 TO 2 INCHES
  OF RAIN ASSOCIATED WITH A STALLED FRONTAL SYSTEM ACROSS THE
  TENNESSEE VALLEY. A FEW UPPER LEVEL DISTURBANCES ALONG THIS
  FRONT ARE EXPECTED TO MOVE ACROSS NORTH GEORGIA TONIGHT THROUGH
  MONDAY MORNING BRINGING ANOTHER 2 TO 2.5 INCHES OF RAIN TO
  NORTHWEST GEORGIA.

A FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR FLOODING
ESPECIALLY ALONG LARGER STREAMS AND RIVERS. IF YOU ARE IN THE
WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF
YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...AND BE
READY FOR ACTION IF FLOODING IS OBSERVED OR IF A FLOOD WARNING IS
ISSUED.

$$

19
317 
WGUS62 KFFC 030841
FFAFFC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
441 AM EDT SUN MAY 3 2009

GAZ006>009-031645-
/O.EXA.KFFC.FA.A.0005.000000T0000Z-090504T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FANNIN-GILMER-UNION-TOWNS-
441 AM EDT SUN MAY 3 2009

...FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS EXPANDED THE

* FLOOD WATCH TO INCLUDE PORTIONS OF NORTH CENTRAL GEORGIA AND 
  NORTHEAST GEORGIA.

* THROUGH MONDAY MORNING

* FLOOD WATCH FOR PORTIONS OF NORTHWEST GEORGIA HAS BEEN ISSUED 
  DUE TO THE THREAT OF HEAVY RAIN EXPECTED THROUGH MONDAY 
  MORNING. 

* OVER THE PAST 24 HOURS NORTH CENTRAL GEORGIA HAS SEEN 1 TO 2
  INCHES OF RAIN ASSOCIATED WITH A SERIES OF UPPER- LEVEL
  DISTURBANCES RIDING ALONG A STALLED FRONTAL SYSTEM ACROSS THE
  TENNESSEE VALLEY. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WAS
  SPREADING ACROSS THE FLOOD WATCH AREA THIS MORNING...BRINGING AN
  ADDITIONAL 1 TO 1.5 INCHES OF RAIN. A STRONG UPPER-LEVEL
  DISTURBANCE WILL MOVE INTO THE AREA FROM THE WEST
  TONIGHT...FINALLY PUSHING THE COLD FRONT SOUTH INTO GEORGIA. AS
  A RESULT...SHOWERS AND THUNDERSTORMS...SOME WITH HEAVY RAIN ARE
  EXPECTED TONIGHT AND EARLY MONDAY. AN ADDITIONAL 2 TO 3 INCHES
  OF RAIN IS POSSIBLE ACROSS THE FLOOD WATCH AREA BY NOON MONDAY.

A FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR FLOODING
ESPECIALLY ALONG LARGER STREAMS AND RIVERS. IF YOU ARE IN THE
WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF
YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...AND BE
READY FOR ACTION IF FLOODING IS OBSERVED OR IF A FLOOD WARNING IS
ISSUED.

$$

GAZ001>005-011-012-019-031645-
/O.CON.KFFC.FA.A.0005.000000T0000Z-090504T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-CHATTOOGA-GORDON-FLOYD-
INCLUDING THE CITIES OF...CALHOUN...ROME
441 AM EDT SUN MAY 3 2009

...FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF NORTHWEST GEORGIA.

* THROUGH MONDAY MORNING

* FLOOD WATCH FOR PORTIONS OF NORTHWEST GEORGIA HAS BEEN ISSUED 
  DUE TO THE THREAT OF HEAVY RAIN EXPECTED THROUGH MONDAY 
  MORNING. 

* OVER THE PAST 24 HOURS NORTHWEST AND NORTH CENTRAL GEORGIA HAS
  SEEN 2 TO 3 INCHES OF RAIN ASSOCIATED WITH A SERIES OF UPPER-
  LEVEL DISTURBANCES RIDING ALONG A STALLED FRONTAL SYSTEM ACROSS
  THE TENNESSEE VALLEY. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS
  WAS SPREADING ACROSS THE FLOOD WATCH AREA THIS
  MORNING...BRINGING AN ADDITIONAL 1 TO 1.5 INCHES OF RAIN. A
  STRONG UPPER-LEVEL DISTURBANCE WILL MOVE INTO THE AREA FROM THE
  WEST TONIGHT...FINALLY PUSHING THE COLD FRONT SOUTH INTO
  GEORGIA. AS A RESULT...SHOWERS AND THUNDERSTORMS...SOME WITH
  HEAVY RAIN ARE EXPECTED TONIGHT AND EARLY MONDAY. AN ADDITIONAL
  2 TO 3 INCHES OF RAIN IS POSSIBLE ACROSS THE FLOOD WATCH AREA BY
  NOON MONDAY.


A FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR FLOODING
ESPECIALLY ALONG LARGER STREAMS AND RIVERS. IF YOU ARE IN THE
WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF
YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...AND BE
READY FOR ACTION IF FLOODING IS OBSERVED OR IF A FLOOD WARNING IS
ISSUED.

$$

19
595 
WGUS62 KFFC 031501
FFAFFC

FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1101 AM EDT SUN MAY 3 2009

GAZ001>009-011-012-019-032315-
/O.CON.KFFC.FA.A.0005.000000T0000Z-090504T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-FLOYD-
INCLUDING THE CITIES OF...CALHOUN...ROME
1101 AM EDT SUN MAY 3 2009

...FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTH CENTRAL GEORGIA...NORTHEAST GEORGIA AND 
  NORTHWEST GEORGIA.

* THROUGH MONDAY MORNING

* FLOOD WATCH FOR PORTIONS OF NORTHWEST GEORGIA HAS BEEN ISSUED 
  DUE TO THE THREAT OF HEAVY RAIN EXPECTED THROUGH MONDAY 
  MORNING. 

* OVER THE PAST 36 HOURS NORTH GEORGIA HAS SEEN 2 TO 3 INCHES OF
  RAIN ASSOCIATED WITH A SERIES OF UPPER- LEVEL DISTURBANCES
  RIDING ALONG A STALLED FRONTAL SYSTEM ACROSS THE TENNESSEE
  VALLEY. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS SPREADING
  ACROSS THE FLOOD WATCH AREA THIS MORNING...BRINGING AN
  ADDITIONAL 1 TO 1.5 INCHES OF RAIN. ANOTHER STRONG UPPER-LEVEL
  DISTURBANCE WILL MOVE INTO THE AREA FROM THE WEST
  TONIGHT...FINALLY PUSHING THE COLD FRONT SOUTH INTO GEORGIA. AS
  A RESULT...SHOWERS AND THUNDERSTORMS...SOME WITH HEAVY RAIN ARE
  EXPECTED TONIGHT AND EARLY MONDAY. AN ADDITIONAL 2 TO 3 INCHES
  OF RAIN IS POSSIBLE ACROSS THE FLOOD WATCH AREA BY NOON MONDAY.

A FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR FLOODING
ESPECIALLY ALONG LARGER STREAMS AND RIVERS. IF YOU ARE IN THE
WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF
YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...AND BE
READY FOR ACTION IF FLOODING IS OBSERVED OR IF A FLOOD WARNING IS
ISSUED.

$$
800 
WGUS62 KFFC 032349
FFAFFC

FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
749 PM EDT SUN MAY 3 2009

GAZ001>009-011-012-019-040900-
/O.CON.KFFC.FA.A.0005.000000T0000Z-090504T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-FLOYD-
INCLUDING THE CITIES OF...CALHOUN...ROME
749 PM EDT SUN MAY 3 2009

...FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTH CENTRAL GEORGIA...NORTHEAST GEORGIA AND 
  NORTHWEST GEORGIA.

* THROUGH MONDAY MORNING

* FLOOD WATCH FOR PORTIONS OF NORTHWEST GEORGIA HAS BEEN ISSUED 
  DUE TO THE THREAT OF HEAVY RAIN EXPECTED THROUGH MONDAY 
  MORNING. 

* OVER THE PAST 36 HOURS NORTH GEORGIA HAS SEEN 2 TO 3 INCHES OF 
  RAIN ASSOCIATED WITH A SERIES OF UPPER- LEVEL DISTURBANCES 
  RIDING ALONG A STALLED FRONTAL SYSTEM ACROSS THE TENNESSEE 
  VALLEY. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS 
  SPREADING ACROSS THE FLOOD WATCH AREA THIS MORNING...BRINGING 
  AN ADDITIONAL 1 TO 1.5 INCHES OF RAIN. ANOTHER STRONG UPPER-
  LEVEL DISTURBANCE WILL MOVE INTO THE AREA FROM THE WEST 
  TONIGHT...FINALLY PUSHING THE COLD FRONT SOUTH INTO GEORGIA. 
  AS A RESULT...SHOWERS AND THUNDERSTORMS...SOME WITH HEAVY RAIN 
  ARE EXPECTED TONIGHT AND EARLY MONDAY. AN ADDITIONAL 2 TO 3 
  INCHES OF RAIN IS POSSIBLE ACROSS THE FLOOD WATCH AREA BY NOON 
  MONDAY. 

A FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR FLOODING
ESPECIALLY ALONG LARGER STREAMS AND RIVERS. IF YOU ARE IN THE
WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF
YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...AND BE
READY FOR ACTION IF FLOODING IS OBSERVED OR IF A FLOOD WARNING IS
ISSUED.

$$
910 
WGUS62 KFFC 040751
FFAFFC

FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
351 AM EDT MON MAY 4 2009

GAZ001>009-011-012-019-040900-
/O.CAN.KFFC.FA.A.0005.000000T0000Z-090504T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-FLOYD-
INCLUDING THE CITIES OF...CALHOUN...ROME
351 AM EDT MON MAY 4 2009

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL GEORGIA...NORTHEAST
GEORGIA...AND NORTHWEST GEORGIA HAS BEEN CANCELLED.

WHILE ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS
THIS AREA TODAY...THE HEAVIEST RAINFALL IS EXPECTED TO REMAIN NORTH OR
WELL SOUTH OF THIS REGION. ADDITIONAL RAINFALL AMOUNTS ARE
EXPECTED TO BE LESS THAN 1.0 INCH ACROSS FAR NORTHWEST...NORTH
CENTRAL...AND NORTHEAST GEORGIA...MOSTLY LESS THAN 1/2 INCH.
THUS...EXPECTED RAINFALL AMOUNTS WILL NOT PRODUCE ADDITIONAL
FLOODING.

SEVERAL CREEKS AND STREAMS IN NORTHWEST GEORGIA REMAIN AT OR ABOVE
BANKFULL. RIVER FLOOD WARNINGS AND RIVER FLOOD STATEMENTS ARE
BEING ISSUED FOR THESE POINTS UNDER ATLFLWFFC AND ATLFLSFFC.

MONITOR NOAA WEATHER RADIO FOR THE LATEST
INFORMATION...FORECASTS...AND WARNINGS.


$$

19

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this flood watch went out at May 2, 3:53 PM EDT, 11 minutes earlier.

Area forecast discussion, May 2, 3:53 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
353 PM EDT SAT MAY 2 2009

.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
CURRENT RADAR LOOP SHOWS A LINE OF SHOWERS AND THUNDERSTORMS MOVING
EAST ACROSS NORTH GA. THESE SHOWERS AND THUNDERSTORMS ARE ASSOCIATED
WITH A LARGE FRONTAL SYSTEM EXTENDING FROM THE MID ATLANTIC STATES
DOWN THROUGH CENTRAL TX. RIGHT NOW THE BEST SEVERE WEATHER ALONG
THIS FRONT IS BACK ACROSS MS/AR/OK/TX AND IT CONTINUE TO MOVE EAST.
THERE IS STILL A WEAK RIDGE AXIS ACROSS N FL WHICH IS NOT ALLOWING
THE FRONTAL SYSTEM TO MOVE SOUTH OUT OF THE TN/MS VALLEYS. THE MODELS
ARE IN GOOD AGREEMENT SHOWING A BROAD UPPER TROUGH ACROSS THE NE
U.S. GRADUALLY SINKING SOUTHWARD THE NEXT FEW DAYS. THIS WILL ALLOW
FOR INCREASING DYNAMICS AND SLIGHTLY BETTER SHEAR AS THE FRONTAL
SYSTEM MOVES CLOSER TO THE STATE THROUGH TUE. AS FOR TONIGHT AND SUN
THE MOST FAVORABLE AREA FOR CONVECTION WILL REMAIN ACROSS NORTH
GEORGIA...CLOSEST TO THE FORCING ASSOCIATED WITH THE STALLED FRONT.
SHEAR DOES NOT LOOK TO MUCH OF AN ISSUE WITH THIS SYSTEM BUT CAPES
ARE EXPECTED IN THE 2000-3000 RANGE AND LIS EXPECTED AROUND -1 TO
-3. THIS USUALLY RESULTS IN SCATTERED PULSE SEVERE THUNDERSTORM
ACTIVITY WITH THE GREATEST THREAT BEING STRONG GUSTY WINDS AND HAIL
AND CLOUD TO GROUND LIGHTNING. TEMPS SHOULD STAY NEAR OR SLIGHTLY
ABOVE SEASONAL NORMS.

.LONG TERM /TUESDAY THROUGH SATURDAY/...
ACTIVE WEATHER PATTERN EXPECTED TO CONTINUE THROUGH THE NEXT 7 DAYS.
THE RIDGE FINALLY WEAKENS AND SINKS FAR ENOUGH SOUTH THAT THE
SOUTHERN TIP OF THE LINGERING FRONTAL SYSTEM ACROSS THE TN VALLEY
SWEEPS THROUGH GA MON/TUE MORNING. THE FRONT APPEARS TO BE VERY
WEAK BY THIS POINT BUT THERE STILL APPEARS TO BE A DECENT AMOUNT OF
INSTABILITY WITH IT. ONCE IT MOVES THROUGH ANOTHER WEAK RIDGE TRIES
TO BUILD IN FROM THE GREAT LAKES REGION TUE BUT IT GETS PUSHED OUT
QUICKLY BY A SECOND FRONT WHICH PUSHES INTO NE GA WED/THU. ALL IN
ALL LOOKING FOR CONTINUED AFTERNOON AND EVENING SHRA/TSRA THROUGH
DAYS 7.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          62  81  62  75  60 /  60  30  60  60  30
ATLANTA         62  81  64  73  60 /  60  30  60  60  30
BLAIRSVILLE     58  74  59  69  54 /  80  70  80  60  30
CARTERSVILLE    61  78  59  71  56 /  70  50  80  60  20
COLUMBUS        64  86  67  79  63 /  30  20  50  60  30
GAINESVILLE     61  77  61  71  59 /  70  50  70  60  30
MACON           62  87  65  82  63 /  40  10  40  60  30
ROME            64  80  63  73  58 /  70  60  80  60  20
PEACHTREE CITY  61  82  61  74  59 /  50  20  60  60  30
VIDALIA         62  88  63  85  65 /  20  10  10  40  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH MONDAY MORNING FOR THE FOLLOWING ZONES:
CATOOSA...CHATTOOGA...DADE...FLOYD...GORDON...MURRAY...WALKER...
WHITFIELD.

&&

01
Hazardous weather outlook, May 2, 11:17 AM EDT, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1117 AM EDT SAT MAY 2 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-031215-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1117 AM EDT SAT MAY 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTH AND
CENTRAL GEORGIA THIS AFTERNOON AND TONIGHT.

.SYNOPSIS...
A SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE EAST THROUGH THE
TENNESSEE VALLEY AND NORTH GEORGIA THROUGH TONIGHT. THE
COMBINATION OF UPPER LEVEL DYNAMICS...DIURNAL HEATING AND OUTFLOW
BOUNDARIES WILL CAUSE AREAS OF THUNDERSTORMS TO MOVE INTO GEORGIA
THROUGH TONIGHT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WILL BE PENNY TO QUARTER SIZED HAIL...DAMAGING
WINDS...CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL. THE MAIN
THREAT AREA IS NORTH OF A LINE FROM FORT BENNING...TO PERRY...TO
LOUISVILLE.

.DISCUSSION...
THE COMBINATION OF UPPER LEVEL DYNAMICS...DIURNAL HEATING AND
OUTFLOW BOUNDARIES WILL CAUSE AREAS OF THUNDERSTORMS TO MOVE INTO
AND DEVELOP OVER GEORGIA THROUGH TONIGHT. CAPES WILL INCREASE TO
AROUND 3000 AND LIFTED INDEX VALUES WILL DECREASE TO MINUS 4. THIS
ENVIRONMENT WILL LIKELY PRODUCE SCATTERED SEVERE THUNDERSTORMS
WITH LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE WILL BE A CHANCE OF SEVERE THUNDERSTORMS OVER NORTH GEORGIA
ON SUNDAY. OTHERWISE THERE WILL BE A CHANCE OF THUNDERSTORMS EACH
DAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE LATEST INFORMATION FOR POSSIBLE
ACTIVATION THIS AFTERNOON AND EVENING. ALSO SPOTTERS ARE
ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY
GOING TO WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, May 2, 10:36 AM EDT, 5 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1036 AM EDT SAT MAY 2 2009

GAZ001>007-011-021530-
1036 AM EDT SAT MAY 2 2009

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND HEAVY RAIN
IN CHATTOOGA...GILMER...FANNIN...DADE...WALKER...WHITFIELD...CATOOSA
AND MURRAY COUNTIES UNTIL 1130 AM EDT...

AT 1026 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM TENNGA TO 6 MILES SOUTHWEST OF
CEDAR GROVE...MOVING EAST AT 25 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE...FREQUENT CLOUD TO
GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE ACROSS
CHATTOOGA...GILMER...FANNIN...DADE...WALKER...WHITFIELD...CATOOSA
AND MURRAY COUNTIES THROUGH 1130 AM EDT. SOME LOCATIONS IN THE PATH
OF THESE STORMS INCLUDE CEDAR GROVE...CISCO... GREGORY...TENNGA...
TUNNEL HILL...BEAVERDALE...VARNELL...COHUTTA...WOOD STATION...BLUE
SPRING...BEAUMONT...RINGGOLD...LAFAYETTE...LINWOOD AND ROCK SPRING.
BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, May 2, 2:43 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
243 PM EDT SAT MAY 2 2009

GAZ031-032-041>043-021930-
243 PM EDT SAT MAY 2 2009

...SIGNIFICANT WEATHER ALERT FOR 35 MPH WINDS AND HEAVY RAIN IN
DOUGLAS...CARROLL...HARALSON...PAULDING AND COBB COUNTIES UNTIL 330
PM EDT...

AT 240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM HIRAM TO BOWDON...MOVING EAST AT 30 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS DOUGLAS...CARROLL...HARALSON...PAULDING AND COBB COUNTIES
THROUGH 330 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE UNION...DUE WEST...LOST MOUNTAIN PARK...ACWORTH...DALLAS...
NEW HOPE...YORKVILLE...CROSS ROADS...BREMEN...WACO...DRAKETOWN...
BOWDON JUNCTION...MOUNT ZION...TEMPLE AND HIRAM. BRIEF HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, May 2, 2:48 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
248 PM EDT SAT MAY 2 2009

GAZ027-036>038-021930-
248 PM EDT SAT MAY 2 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 35 MPH WINDS IN
OCONEE...OGLETHORPE...CLARKE AND MADISON COUNTIES UNTIL 330 PM EDT...

AT 247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM WATSON MILL BRIDGE STATE PARK TO
WATKINSVILLE...MOVING EAST AT 30 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS OCONEE...OGLETHORPE...CLARKE AND MADISON COUNTIES THROUGH 330
PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
HARRISON...SMITHONIA...BEECHWOOD HILLS...STATE BOTANICAL GARDEN OF
GEORGIA...JAMES HOLLAND YOUTH SPORTS COMPLEX...WINTERVILLE...
WHITEHALL...OCONEE HEIGHTS...BARRETTS MILL...ATHENS...WATKINSVILLE...
PAOLI...DIAMOND HILL...HULL AND COLBERT. BRIEF HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, May 2, 3:31 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
331 PM EDT SAT MAY 2 2009

GAZ031>033-042>045-052-053-022030-
331 PM EDT SAT MAY 2 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
HEARD...COWETA...DOUGLAS...CARROLL...DEKALB...PAULDING...COBB AND
FULTON COUNTIES UNTIL 430 PM EDT...

AT 328 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM ROSWELL TO FROLONA...MOVING EAST AT 30
MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS HEARD...COWETA...DOUGLAS...CARROLL...DEKALB...PAULDING...COBB
AND FULTON COUNTIES THROUGH 430 PM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE ROSWELL...FROLONA...ROOSTERVILLE...EPHESUS...
BILL ARP...WINSTON...DOUGLASVILLE...LITHIA SPRINGS...LAKE
VAL-DO-MAR...TREASURE LAKE...ABILENE...TYUS...CLEM...ROOPVILLE AND
CARROLLTON. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, May 2, 4:02 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
402 PM EDT SAT MAY 2 2009

GAZ024-025-027-022045-
402 PM EDT SAT MAY 2 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
MADISON...JACKSON AND BANKS COUNTIES UNTIL 445 PM EDT...

AT 401 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM FIVE POINTS TO CENTER...MOVING EAST AT 25
MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS MADISON...JACKSON AND BANKS COUNTIES THROUGH 445 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE FIVE POINTS...
NICHOLSON...CENTER...POCATALIGO...ILA...SANFORD...NEESE...
DANIELSVILLE AND HARRISON. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING
OF WATER ON ROADWAYS.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 8:16 PM EDTTornado WarningFFCBartow, Floyd44 min
May 1, 8:28 PM EDTSevere Thunderstorm WarningFFCBartow, Haralson, Paulding, Polk62 min
May 1, 8:34 PM EDTSevere Thunderstorm WarningFFCCherokee, Dawson, Fannin, Gilmer, Lumpkin, Pickens and 1 more56 min
May 1, 8:54 PM EDTSevere Thunderstorm WarningFFCBartow, Cherokee, Cobb28 min
May 2, 2:19 PM EDTRiver Flood WarningFFCDade47 hr
May 2, 4:35 PM EDTSevere Thunderstorm WarningFFCHouston, Twiggs40 min
May 2, 7:00 PM EDTSevere Thunderstorm WarningFFCBleckley, Laurens, Twiggs, Wilkinson45 min

Nearby

Flood Watches in Georgia, 2009Every flood watch in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.